Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2017 (2017), Article ID 4565182, 4 pages
Case Report

Torsade de Pointes Induced by Hypokalemia from Imipenem and Piperacillin

Mount Sinai Hospital, Department of Cardiology, Suite L629, 1500 S. California Ave, Chicago, IL 60608, USA

Correspondence should be addressed to Varun Kumar

Received 23 February 2017; Revised 2 April 2017; Accepted 23 April 2017; Published 30 May 2017

Academic Editor: Hajime Kataoka

Copyright © 2017 Varun Kumar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Imipenem-cilastatin and piperacillin-tazobactam are two antibiotics with broad antimicrobial coverage. Besides the many well established adverse effects of these drugs, there have been few case reports of hypokalemia. Here we present an interesting case of resistant hypokalemia caused by these drugs leading to Torsades de Pointes which has never been reported in the past. Hypokalemia resolved with discontinuation of piperacillin.